Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 4, 2012, 8:38 PM CDT for Calcasieu Parish, Louisiana. It took effect at Apr 5, 2012, 9:00 AM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 8:38 PM CDT (01:38 UTC)
- In effect from
- Apr 5, 2012, 9:00 AM CDT
- Expired
- Apr 10, 2012, 4:00 PM CDT
- In force
- 5 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 22 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
565 WGUS44 KLCH 050138 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 838 PM CDT WED APR 4 2012 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-051538- /O.NEW.KLCH.FL.W.0063.120406T0000Z-120410T2100Z/ /OTBL1.1.WT.120406T0000Z.120407T1800Z.120409T2100Z.NO/ 838 PM CDT WED APR 4 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM THURSDAY EVENING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM WEDNESDAY THE STAGE WAS 3.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL FLUCTUATE NEAR FLOOD STAGE FOR THE NEXT SEVERAL DAYS. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$
4 follow-up statements
636 WGUS84 KLCH 050212 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 912 PM CDT WED APR 4 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. CALCASIEU RIVER AT OLD TOWN BAY SABINE RIVER NEAR DEWEYVILLE LAC019-051612- /O.CON.KLCH.FL.W.0063.120406T0000Z-120410T2100Z/ /OTBL1.1.WT.120406T0000Z.120407T1800Z.120409T2100Z.NO/ 912 PM CDT WED APR 4 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM THURSDAY EVENING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM WEDNESDAY THE STAGE WAS 3.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL FLUCTUATE NEAR FLOOD STAGE FOR THE NEXT SEVERAL DAYS. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$ LAC011-019-TXC351-361-051612- /O.CON.KLCH.FL.W.0059.000000T0000Z-000000T0000Z/ /DWYT2.2.DR.000000T0000Z.120326T0031Z.000000T0000Z.NO/ 912 PM CDT WED APR 4 2012 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM WEDNESDAY THE STAGE WAS 24.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RIVER LEVELS WILL HOLD STEADY NEAR 24.3 FEET THROUGH THE WEEKEND. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING ROBERT CLARK ROAD WILL HAVE WATER OVER THEM. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
234 WGUS84 KLCH 051401 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 901 AM CDT THU APR 5 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. SABINE RIVER NEAR DEWEYVILLE LAC019-060401- /O.EXT.KLCH.FL.W.0063.120405T1400Z-120410T1800Z/ /OTBL1.1.WT.120405T1230Z.120407T1800Z.120409T1800Z.NO/ 901 AM CDT THU APR 5 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM THURSDAY THE STAGE WAS 4.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 4.3 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$ LAC011-019-TXC351-361-060401- /O.CON.KLCH.FL.W.0059.000000T0000Z-000000T0000Z/ /DWYT2.2.DR.000000T0000Z.120326T0031Z.000000T0000Z.NO/ 901 AM CDT THU APR 5 2012 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM THURSDAY THE STAGE WAS 24.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY EARLY SUNDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING ROBERT CLARK ROAD WILL HAVE WATER OVER THEM. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
674 WGUS84 KLCH 060134 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 834 PM CDT THU APR 5 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. CALCASIEU RIVER AT OLD TOWN BAY SABINE RIVER NEAR DEWEYVILLE LAC019-061534- /O.CON.KLCH.FL.W.0063.000000T0000Z-120410T1800Z/ /OTBL1.1.WT.120405T1230Z.120407T1800Z.120409T1800Z.NO/ 834 PM CDT THU APR 5 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM THURSDAY THE STAGE WAS 4.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL FLUCTUATE NEAR FLOOD STAGE FOR THE NEXT SEVERAL DAYS...WITH A CREST NEAR 4.3 FEET BY SATURDAY EARLY AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$ LAC011-019-TXC351-361-061533- /O.CON.KLCH.FL.W.0059.000000T0000Z-000000T0000Z/ /DWYT2.2.DR.000000T0000Z.120326T0031Z.000000T0000Z.NO/ 834 PM CDT THU APR 5 2012 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM THURSDAY THE STAGE WAS 24.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 24.3 FEET WITH A GRADUAL FALL THROUGH EARLY NEXT WEEK. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING ROBERT CLARK ROAD WILL HAVE WATER OVER THEM. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
870 WGUS84 KLCH 061424 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 924 AM CDT FRI APR 6 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-070424- /O.CON.KLCH.FL.W.0059.000000T0000Z-000000T0000Z/ /DWYT2.2.DR.000000T0000Z.120326T0031Z.000000T0000Z.NO/ 924 AM CDT FRI APR 6 2012 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM FRIDAY THE STAGE WAS 24.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY EARLY SUNDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING ROBERT CLARK ROAD WILL HAVE WATER OVER THEM. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$ LAC019-061454- /O.CAN.KLCH.FL.W.0063.000000T0000Z-120410T1800Z/ /OTBL1.1.WT.120405T1230Z.120405T1230Z.120405T1230Z.NO/ 924 AM CDT FRI APR 6 2012 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 8:00 AM FRIDAY THE STAGE WAS 3.3 FEET. * FELL BELOW FLOOD STAGE AT 7:30 AM THURSDAY. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.3 FEET BY TOMORROW MORNING. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 6:56 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 4, 6:56 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 656 PM CDT WED APR 4 2012 .AVIATION... ABUNDANT MID AND HIGH CLOUDS HAVE OVERSPREAD THE REGION FM A CLUSTER OF THUNDERSTORMS WELL SW OF TAF SITES THIS EVENING. A FEW ISOLATED LIGHT SHOWERS WERE NOTED OVER THE AREA. ACTIVITY EXPECTED TO DIMINISH BY 03Z...WITH STRONGER STORMS TO REMAIN SOUTH OF THE AREA. WK CD FNT W OF REGION WILL MAKE LITTLE PROGRESS EAST TONIGHT. WINDS EXPECTED TO REMAIN LT/VAR TONIGHT...WITH INCR LOW CLOUDS OVERNIGHT WITH PREV MVFR/OCCNL IFR CIGS. PATCHY FOG WILL ALSO BE POSSIBLE. CONDITIONS WILL IMPROVE THURSDAY MORNING WITH WLY WINDS DEVELOPING AND DRIER AIR MOVING INTO THE AREA. && .PREV DISCUSSION... /ISSUED 255 PM CDT WED APR 4 2012/ DISCUSSION... THE MCS THAT MOVED THROUGH LATE LAST NIGHT AND VERY EARLY THIS MORNING HAS PUSHED OUT INTO THE NORTHERN GULF OF MEXICO AND HELD TOGETHER RATER WELL. THE RESULT HAS BEEN CIRRUS CONVECTIVE BLOW- OFF AND A ROBBING OF THE REAL GOOD LOW LEVEL INSTABILITY OVER THE FORECAST AREA. FURTHER TO THE SOUTHWEST...WHERE INSTABILITY HAS BEEN GREATER...SEVERE HAIL PRODUCING STORMS HAVE DEVELOP IN THE KHGX FORECAST AREA. SURFACE COLD FRONT FROM EXTREME NORTHWEST LOUISIANA THROUGH EAST TEXAS HAS NOT MOVED MUCH TODAY. HOWEVER...SOUTHERN PLAINS UPPER LEVEL LOW IS BEGINNING TO MOVE OFF TO THE EAST...AND THIS SHOULD HELP PUSH THIS FEATURE GRADUALLY ACROSS THE FORECAST AREA LATER TONIGHT INTO EARLY THURSDAY. OVER THE PAST HOUR...LAPS CAPES ARE FINALLY BEGINNING TO RECOVER ACROSS THE FORECAST AREA WITH VALUES ABOVE 1500 J/KG. INTEGRATED PRECIPITABLE WATER FROM GPS-MET DATA ALSO SHOWS A MOIST AIR MASS HANGING AROUND WITH VALUES OVER 1.3 INCHES. HIGH RES MODELS WHICH HAS DONE A GOOD JOB LATELY...DOES SHOW SCATTERED ACTIVITY DEVELOPING BETWEEN 4 AND 7 PM ACROSS THE FORECAST AREA WITH MAX HEATING AND VORT LOBE BEGINNING TO PUSH INTO THE FORECAST AREA. THEREFORE...THERE COULD BE A QUICK PULSE UP OF ACTIVITY LATER THIS AFTERNOON BEFORE SUNSET. ONE OR TWO OF THE STORMS COULD BECOME STRONG IF INSTABILITY RECOVERS AS EXPECTED...WITH HAIL AND/OR DOWNBURST WINDS. IF ACTIVITY CAN DEVELOP...IT SHOULD HANG AROUND TO AFTER SUNSET...THEN BEGIN TO DIMINISH BY LATE EVENING AS VORT LOBE ASSOCIATED WITH THE UPPER LEVEL LOW...KICKS OFF TO THE EAST. DRIER AIR WILL GRADUALLY FILTER IN BEHIND THE FRONT ON THURSDAY WITH LESS HUMID CONDITIONS EXPECTED BY AFTERNOON. RIDGE SHOULD THEN BUILD IN AND BE THE DOMINATE FEATURE THROUGH THE END OF THE WEEK INTO THE EASTER WEEKEND. NICE WEATHER SHOULD PREVAIL WITH NO RAIN CHANCE...SLIGHTLY COOLER LOW TEMPERATURES AND LESS HUMID AFTERNOONS. EXTENDED GUIDANCE SHOWING ANOTHER COLD FRONT COMING THROUGH LATE MONDAY NIGHT INTO TUESDAY MORNING. THERE MAY BE JUST ENOUGH MOISTURE RETURN FOR A SLIGHT CHANCE OF SHOWERS. HOWEVER...LOW LEVEL CONVERGENCE AND UPPER LEVEL DYNAMICS LOOK WEAK. RUA MARINE... A COLD FRONT WILL GRADUALLY MOVE ACROSS THE COASTAL WATERS LATER TONIGHT AND EARLY THURSDAY. A FEW SHOWERS OR STORMS MAY DEVELOP IN THE MOIST AIR MASS BEFORE THE FRONT MOVES THROUGH. BEHIND THE FRONT...MODERATE NORTHERLY WINDS CAN BE EXPECTED ON THURSDAY NIGHT INTO FRIDAY. THEN A MAINLY LIGHT EASTERLY FLOW CAN BE EXPECTED OVER THE WEEKEND AS HIGH PRESSURE RIDGES DOWN FROM THE NORTHEAST. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 65 85 59 82 / 30 10 0 0 KBPT 63 85 58 82 / 30 10 0 0 KAEX 60 83 55 80 / 30 10 0 0 KLFT 67 84 59 81 / 30 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...07 AVIATION...24
Hazardous weather outlook, Apr 4, 3:10 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 310 PM CDT WED APR 4 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-051245- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 310 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS A MOIST AND UNSTABLE AIR MASS. ONE OR TWO OF THE STORMS MAY PULSE UP TO STRONG OR BORDERLINE SEVERE...MAINLY BETWEEN 5 PM AND 9 PM. LARGE HAIL AND DAMAGING DOWN BURST WINDS WILL BE THE MAIN CONCERN WITH ANY STORM THAT CAN DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:18 PM CDT | Special Marine Warning | LCH | 39 min | |
| Apr 4, 8:25 PM CDT | Special Marine Warning | LCH | 69 min | |
| Apr 4, 10:25 PM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 5, 12:55 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 35 min |
| Apr 5, 1:22 AM CDT | Tornado Warning | LCH | Avoyelles | 23 min |
| Apr 5, 1:44 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 31 min |
| Apr 5, 2:44 AM CDT | Special Weather Statement | LCH | St. Mary | 31 min |
| Apr 5, 3:25 AM CDT | Special Weather Statement | LCH | St. Mary | 35 min |
| Apr 5, 3:37 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 23 min |
| Apr 5, 4:30 AM CDT | Special Weather Statement | LCH | Saint Martin | 45 min |
| Apr 5, 5:26 AM CDT | Special Weather Statement | LCH | Assumption | 34 min |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.